I Noticed lately that on days I supplement Magnesium, Potassium and Vitamin K, My skin gets really dry. Does anyone know if that is a symptom of too much of any of the above.
For reference, the Vit K is a K2 complex 2100mcg, the mag is chelated 250mg, and potassium is elemental potassium 99mg.
I only take 1 of each when I do.
Since these are supplements and not medicines try giving them up for a week (or two or three) and see if the problem goes away. If not, it's not the supplements. If so, add them back in one at a time for a week or two and see which one(s), if any, cause the problem to start again. Then try combinations of the various pills. Also realize that it may not be the active ingredients causing the problems. All those pills have binders and fillers which might also be the problem.
Do you eat much fish and/or seaweed? Another possibility is lack of iodine in the diet. This thread discusses it's connection to dry skin in more detail:
You might want to consider issues with chlorine and chloramine exposure via your public water supply. While the chlorine levels in your local water supply may fall into acceptable ranges, according to your water board, the exposure to even small amounts from bathing in the water is very unhealthy. My family installed a whole house water filter to remove chlorine and flouride from our public water about a year ago. The difference in the smell of the water, taste, and effect on our skin has been very positive.
Yea, since going paleo, I have that problem. I am questioning the supplements as well but I am leaning towards a lack, or more accurately, the overall reduction of omega 6 oil because just four Brazil nuts a day seem to help. I am currently trying to isolate variables and I am not sure what is happening. Could be low thyroid output as well.
My skin looks dry and pulls hard when I smile, it has always been soft and supple. In addition, my face feels like a rubber mask as though it is not real flesh.
This thread brings up more points on the subject.
Todd - I, too, live in San Diego and my skin's been SUPER DRY lately, as well. I've just placed the blame on the multiple Santa Ana conditions we've had for the past few weeks.
My lips, face and hands have just begun to recover from severe dryness.
BTW, I also take K2 with 5000IU D3 (in MCT), 200mg Mg citrate and 300mg potassium (chelated) daily.
mine dries up horribly in the winter. i am starting to believe it's the dry heat in my house that dries out my skin. don't have the cash to put in a humidifier yet, so i just try to moisturize as well as i can.
I know your post is several years old, but I'm hoping you'll see this.
I am also noticing dryness in my face lately and I've been wondering about the cause. I can actually feel my face drying and wrinkling at times and I can see more wrinkles in the mirror.
I've been taking liquid ionic magnesium for a few weeks and I hadn't thought of it as the possible cause until just within the last hour when I noticed the drying feeling soon after taking it.
I've also been having problems with my hair thinning recently.
Have you found the cause of your skin drying and was it the magnesium?
Thank you, GK
@ Todd. Super dry skin. I just started taking magnesium about 3 days ago. The pills called for 500mg of magnesium daily 1 capsule. On the first day, I took 1 pill and I was fine. I felt great. But the second day, I took one pill in the morning and 1 at night which was not a very good idea. During the evening I had to go use the restroom regularly after drinking water. It felt like I really had a strong urge to go to the restroom. Anyways, after taking the second magnesium pill at night, I felt bad. Notice it was now 1000 mg in 1 day. I was just experimenting. At night, I noticed I had a runny nose. I awoke with a sore throat, dry lips, and a feeling of tiredness. I also had to go use the restroom regularly during the night and drink water regularly because I felt dehydrated at many times. My eyes were watery too. So, it could be that your problem is magnesium overdose. I'd recommend not take over the recommended daily allowance. I feel like 500mg is already a lot for me. I may be adjusting my dosage later on.
How do I get more potassium in my diet? 13 Answers